1% Atropine nightmare

I am just from state polyclinic, has been to the ophthalmologist.

I requested her to prescribe me 1% Atropine for treatment of probable accommodative spasm.

When appied, after about a hour I got cardiac arrhythmia and past that my blood pressure increased. Also, general tiredness, dryness and so on.

So, I would not recommend 1% Atropine and the most probable way that it’s the last time I apply that.

BTW she checked my diopters on an old trial frame:
R -9 cyl -1.5x180 20/20 with vertical double vision
L -10 cyl -1.5x180 20/20 with oblique double vision

And I checked my diopters by cm measurements after Atropine:
R -8 cyl -2.75
L -8.5 cyl -1.75

So, I should not have any ciliary spasm. Or it’s very persistent and requires a week of 1% Atropine. I will not subscribe to this due to its negative effects on overall health.

1 Like

Look, old-school ODs don’t like increasing cylinder, even if it’s necessary.
They hate not equal prescriptions as well, giving only if really needed.

Also, they omit full correction and correct only to bare 20/20.

In modern ODs, all is the opposite way: they like to put excessive minus, throw cylinders here and there (in fact you don’t need them at all), correct as they like by very different numbers between eyes while it can be equalized without any losses.

4 Likes